MAUDE Adverse Event Report: MEDTRONIC MEXICO Custom Perfusion System; TUBING, PUMP, CARDIOPULMONARY BYPASS

MEDTRONIC MEXICO Custom Perfusion System; TUBING, PUMP, CARDIOPULMONARY BYPASS
Model Number BB0H30R23
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2020
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that during use of two custom tubing packs, the 1/4 cp tubing ruptured during the case.Both custom packs were used during the same procedure on the same patient.The cardioplegia was replaced to complete the case.There was 50 cc of blood loss as a result of the rupture.No blood transfusion was required.There were no reported adverse patient effects.
 
Additional Manufacturer Narrative
Device evaluation summary: visual inspection shows evidence of damage/split in the tubing.Reason for return was confirmed.Conclusion: based on the investigation results can be concluded that the following root causes lead to the origination of the failure mode (kinked or damaged tubing): due to the direct contact of the tubing with hard components.Defect originated during the assembly process.Defective tube from supplier process progressive inspection was not performed according to mi126.Due to the direct contact of the tubing with hard components and defect originated during the assembly process.A sample of the subassembly of the custom pack bboh30r23 was built in order to detecting opportunities in the layering of the affected line.During the manufacturing of the sample, no significant risk (contact of hard components with the tube of lower resistance) that could contribute to the origination of the defect were detected.A visual inspection was performed in order to confirm if there is a possibility of risk with the current layering of the lines.After the inspection no risks were detected therefore this potential root cause was discarded.All pictures from the work order (b)(6) were reviewed thru cia system in order to confirm if the raw material (tube) presented any kink or damage previous to the assembly, however no damage in the tubes from the affected lines were found during the inspection.Defective tube from supplier process during the investigation, it was detected that the affected component was the tube 1130100-503 (7040- intersept 1/4x1/16) therefore it was deciced to inspect a roll of an available lot (0010374737) from the tubing cut area.No physical damage was found after the inspection of the roll.Progressive inspection was not performed according to mi126 & non-sterile sample was not compared with the specification according to procedure.Rty, ncmr and general scrap database from cps were reviewed in order to confirm or review if the custom pack bboh30r23 suffers an issue, however no anomalies were found.There were no reworks for the mentioned custom pack, therefore, this potential root cause is being discarded.Progressive inspection is performed by a certified assembler.(inspection performed in the band).Per dhr review it was confirmed that a 100% inspection of assembly was performed according to procedure.We will continue to monitor for future occurrences and take actions as appropriate if any trends are ide ntified.No actions could be established as result of this investigation since the root-cause the failure mode reported was not found during the investigation of the customer complaint.Review of the complaint file indicates enough information was provided for completion of this investigation.This regulatory report is being submitted as part of a retrospective review and remediation per d00953163 as part of a capa action.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
Custom Perfusion System
Common Device Name
TUBING, PUMP, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
MEDTRONIC MEXICO
tijuana
Manufacturer (Section G)
MEDTRONIC MEXICO
tijuana
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key17254294
Report Number9612164-2023-02980
Device Sequence Number7882466
Product Code DWE
UDI-Device Identifier00643169356078
UDI-Public00643169356078
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K171979
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date02/27/2022
Device Model NumberBB0H30R23
Device Catalogue NumberBB0H30R23
Device Lot Number219862695
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2020
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2020
Initial Report FDA Received Date07/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown